Xolair and Anaphylaxis
The United States Food and Drug Administration has asked that Genentech Inc.'s asthma drug Xolair carry the strongest warning possible about the drug's risk of anaphylaxis.
Anaphylaxis is a severe allergic reaction that could occur as late as 24 hours after patients take any amount of the drug and can be life-threatening.
Symptoms of anaphylactic shock include trouble breathing, dizziness and swelling in the mouth and throat.
Doctors are being warned that they should observe patients for at least two hours after injecting them with Xolair, and patients are urged to be prepared to treat themselves for any of the symptoms. Even patients who did not react to a previous Xolair injection, may suffer from anaphylaxis.
Xolair Anaphylaxis UpdatesAsthma Medication Could Stop You Cold
Americans suffering from asthma may be worse off after taking the drug XOLAIR, according to a recent warning by the United States Food and Drug Administration.
Xolair could be a Lethal Injection
On February 21, 2007 the FDA called for a black box warning on Xolair, also known generically as omalizumab. The drug, which is injected, is used to treat patients with asthma that is related to allergies. The new warning alerts users that Xolair may cause anaphylaxis.
FDA Strengthens Warnings on Xolair
The U.S. Food and Drug Administration (FDA) has called for a black box warning label for Xolair after receiving reports of serious allergic reactions to the drug.
Xolair Anaphylaxis in the News
Xolair Anaphylactic Shock ComplaintIf you or a loved one has taken Xolair and subsequently experienced anaphylaxis, you may be entitled to compensation in a class action lawsuit. Please send your complaint to a lawyer who will review your claim at no cost or obligation.
Last updated on